Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 227, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 28, 2018, 5:45 PM EDT for Taylor County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2018, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 28, 2018, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 87 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:45 PM EDT | TSTM WND DMG | 2 Ssw Perry-Foley Airpo, FL | TREE DOWN NEAR THE INTERSECTION OF PUCKETT AND POTTS STILL ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WUUS52 KTAE 282145 SVRTAE FLC123-282215- /O.NEW.KTAE.SV.W.0227.180828T2145Z-180828T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 545 PM EDT TUE AUG 28 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Central Taylor County in Big Bend of Florida... * Until 615 PM EDT. * At 545 PM EDT, a severe thunderstorm was located 9 miles southeast of Perry, moving northwest at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Perry, Pinland, Foley, Perry-Foley Airport, Bucell Junction, Athena, Hampton Springs and Fenholloway. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2999 8339 2990 8356 3002 8377 3018 8357 TIME...MOT...LOC 2145Z 136DEG 12KT 2998 8351 HAIL...<.75IN WIND...60MPH $$ 33-LF
2 follow-up statements
500 WWUS52 KTAE 282202 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 602 PM EDT TUE AUG 28 2018 FLC123-282215- /O.CON.KTAE.SV.W.0227.000000T0000Z-180828T2215Z/ Taylor FL- 602 PM EDT TUE AUG 28 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR CENTRAL TAYLOR COUNTY... At 601 PM EDT, a severe thunderstorm was located near Perry, moving northwest at 15 mph. Law enforcement reported trees down just south of Perry. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Perry, Pinland, Foley, Perry-Foley Airport, Bucell Junction, Athena and Hampton Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3001 8345 2991 8357 3002 8377 3014 8362 TIME...MOT...LOC 2201Z 136DEG 12KT 3002 8355 HAIL...<.75IN WIND...60MPH $$ 33-LF
830
WWUS52 KTAE 282211
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
611 PM EDT TUE AUG 28 2018
FLC123-282220-
/O.EXP.KTAE.SV.W.0227.000000T0000Z-180828T2215Z/
Taylor FL-
611 PM EDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAYLOR COUNTY WILL
EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3001 8345 2991 8357 3002 8377 3014 8362
TIME...MOT...LOC 2210Z 136DEG 12KT 3004 8357
$$
33-LFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:19 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 28, 3:19 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 319 PM EDT Tue Aug 28 2018 .NEAR TERM [Through Tonight]... Scattered convection is expected for the remainder of the afternoon with the greatest concentrations associated with the Gulf sea breeze across the panhandle and the Atlantic sea breeze approaching from the east late this afternoon into the early evening hours. Modifying the 12z KTAE sounding for an afternoon T/Td of 91/74 yielded SBCAPE values around 4000 j/kg. Given the high instability coupled with delta thetae values around 30, an isolated stronger storm or two with gusty winds is possible, particularly with the expected late afternoon timing of the westward moving Atlantic sea breeze activity. Convection is expected to diminish a couple of hours after sunset with overnight lows mainly in the low to mid 70s. .SHORT TERM [Wednesday Through Thursday Night]... As the surface ridge over or just east of the mid-Atlantic states moves further to the east, low level flow will veer to become more southerly. The upper ridge will slide east as well with deeper moisture and a weak vort rounding the western periphery up into our CWA on Wednesday. This feature and associated moisture weakens and gets shunted a bit further westward on Thursday. Thus, will show highest PoPs (40-60%) on Wednesday and will trim PoPs back to seasonal levels on Thursday (40%). Highs will range in the upper 80s to lower 90s with lows in the lower to mid 70s. .LONG TERM [Friday Through Tuesday]... Another upper level disturbance will move into the southeast Friday into Saturday from the northwest elevating diurnal PoPs into the 40-50% range for both days. By Sunday, we return to a typical late summertime pattern with daily PoPs generally 30-40%. Highs will be in the low 90s and lows will be in the low-mid 70s. && .AVIATION [Through 18Z Wednesday]... Scattered convection is expected through the early evening hours. Outside of convection, VFR conditions and light easterly winds are expected through most of the night. Some low ceilings may develop late tonight through mid-morning Wednesday around DHN and VLD. && .MARINE... Winds will be from the east to southeast at 10 to 15 knots or less and seas of 2 to 3 feet or less through the period. && .FIRE WEATHER... No red flag concerns are anticipated, although low dispersion values will persist for the next several days. && .HYDROLOGY... A slightly enhanced sea-breeze pattern will bring heavier than normal rainfall, but with scattered areal coverage. No widespread flooding issues are anticipated, including river flooding. However, some areas will receive quick bursts of heavy rainfall which may result in localized flooding, especially in low-lying and poor- draining spots. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 88 72 90 74 / 20 60 20 40 30 Panama City 74 87 74 88 74 / 20 40 20 40 30 Dothan 72 86 72 89 71 / 20 50 20 40 30 Albany 73 89 72 91 73 / 20 50 20 40 20 Valdosta 72 89 72 91 73 / 20 40 30 40 20 Cross City 73 89 73 91 74 / 20 60 30 40 20 Apalachicola 76 85 76 87 76 / 30 50 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Barry LONG TERM...Barry AVIATION...DVD MARINE...Barry FIRE WEATHER...Humphreys HYDROLOGY...Nguyen
In the hours before
Special weather statement, Aug 28, 4:08 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
308 PM CDT TUE AUG 28 2018
FLZ008>010-282100-
Central Walton FL-Holmes FL-Washington FL-
308 PM CDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 400 PM
CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Vernon, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Live Oak, Ponce De Leon, Ebro, Bruce, Red Head, Eucheeanna, Millers
Ferry, Red Bay, Douglass Crossroad, Knox Hill and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8587 3045 8582 3044 8584 3044 8586
3043 8587 3041 8590 3041 8591 3042 8592
3041 8593 3041 8596 3039 8598 3063 8613
TIME...MOT...LOC 2008Z 161DEG 13KT 3048 8591
33-LFSpecial weather statement, Aug 28, 4:13 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
413 PM EDT TUE AUG 28 2018
FLZ017-018-027-282100-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
413 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...WEST
CENTRAL JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 500 PM EDT...
At 413 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Woodville to near
Crawfordville. Movement was northwest at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Woodville, Crawfordville, Tallahassee, Florida A And M, Wakulla, Lake
Bradford, Ralford Greenway, Shadeville, Brown House, Leon Sinks,
Gaither Community Center, Lake Munson, Wakulla Springs, Eight Mile
Pond, Bethel, Tallahassee Regional A/P, State Capital Complex,
Governors Square Mall, Natural Bridge and Springsax Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8459 3048 8420 3027 8397 3020 8418
3020 8420 3017 8426
TIME...MOT...LOC 2013Z 112DEG 13KT 3027 8409 3021 8428
33-LFSpecial weather statement, Aug 28, 4:48 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT TUE AUG 28 2018
FLZ018-028-282130-
Inland Taylor FL-Inland Jefferson FL-
448 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON AND
NORTHWESTERN TAYLOR COUNTIES UNTIL 530 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Monticello, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cody, Fanlew, Lamont, Waukeenah, Capps, Wacissa, Wacissa Springs and
Thomas City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3022 8406 3044 8406 3041 8378 3038 8378
3039 8379 3038 8381 3035 8381 3032 8379
3032 8381 3031 8382 3030 8376 3022 8375
TIME...MOT...LOC 2048Z 080DEG 14KT 3030 8386
33-LFSpecial weather statement, Aug 28, 4:53 PM EDT, 52 minutes before
Special Weather Statement National Weather Service Tallahassee FL 453 PM EDT TUE AUG 28 2018 FLZ016-017-026-282145- Liberty FL-Gadsden FL-Leon FL- 453 PM EDT TUE AUG 28 2018 ...SPECIAL WEATHER STATEMENT... At 453 PM EDT, Doppler radar was tracking a strong thunderstorm near Tallahassee Comm College, or 8 miles southwest of Tallahassee, moving northwest at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Quincy, Tallahassee, Midway, Havana, Florida A And M, Tallahassee Comm College, Florida State University, Doak Campbell Stadium, Lake Bradford, Freemont, Macon Community Park, Littman, Gaither Community Center, Lake Munson, Tallahassee Memorial Hosp, Florence, Scotland, Jamieson, Santa Clara and Shady Rest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3041 8418 3031 8436 3040 8479 3069 8446 TIME...MOT...LOC 2053Z 132DEG 16KT 3040 8438 33-LF
Special weather statement, Aug 28, 5:13 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT TUE AUG 28 2018
FLZ017-018-282200-
Inland Jefferson FL-Leon FL-
513 PM EDT TUE AUG 28 2018
...SPECIAL WEATHER STATEMENT...
At 512 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Tallahassee to 11 miles
northeast of Woodville. Movement was west at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Tallahassee, Florida A And M, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Lake Bradford, Ralford Greenway,
Macon Community Park, Gaither Community Center, Lake Munson,
Tallahassee Memorial Hosp, Killearn Estates, Chaires, Lake Ella,
Tallahassee Mall, Tallahassee Regional A/P, State Capital Complex,
Governors Square Mall, Forest Meadows Park and Springsax Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3033 8434 3051 8440 3052 8439 3056 8409
3040 8401
TIME...MOT...LOC 2112Z 083DEG 10KT 3051 8415 3040 8408
33-LFSpecial weather statement, Aug 28, 5:31 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM EDT TUE AUG 28 2018
FLZ017-027-282215-
Inland Wakulla FL-Leon FL-
531 PM EDT TUE AUG 28 2018
...SPECIAL WEATHER STATEMENT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A And M, or near Tallahassee, moving southwest at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Crawfordville, Woodville, Florida A And M, Tallahassee
Comm College, Florida State University, Doak Campbell Stadium, Lake
Bradford, Ralford Greenway, Leon Sinks, Gaither Community Center,
Lake Munson, Wakulla Springs, Tallahassee Memorial Hosp, Eight Mile
Pond, Chaires, Lake Ella, Tallahassee Mall, Bethel and Tallahassee
Regional A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8453 3053 8417 3040 8407 3037 8408
3017 8437
TIME...MOT...LOC 2131Z 058DEG 16KT 3042 8419
33-LFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 1:35 PM EDT | Special Marine Warning | TAE | 55 min | |
| Aug 28, 1:38 PM EDT | Special Weather Statement | TAE | Gulf | 37 min |
| Aug 28, 2:39 PM EDT | Special Weather Statement | TAE | Gulf | 36 min |
| Aug 28, 3:12 PM EDT | Special Weather Statement | TAE | Dixie | 48 min |
| Aug 28, 3:15 PM EDT | Special Weather Statement | TAE | Gulf | 45 min |
| Aug 28, 3:26 PM EDT | Special Weather Statement | TAE | Bay | 49 min |
| Aug 28, 3:48 PM EDT | Special Marine Warning | TAE | 27 min | |
| Aug 28, 4:08 PM EDT | Special Weather Statement | TAE | Walton | 52 min |
| Aug 28, 4:13 PM EDT | Special Weather Statement | TAE | Leon | 47 min |
| Aug 28, 4:15 PM EDT | Special Marine Warning | TAE | 30 min | |
| Aug 28, 4:48 PM EDT | Special Weather Statement | TAE | Jefferson | 42 min |
| Aug 28, 4:53 PM EDT | Special Weather Statement | TAE | Leon | 52 min |
| Aug 28, 5:13 PM EDT | Special Weather Statement | TAE | Leon | 47 min |
| Aug 28, 5:22 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 23 min |
| Aug 28, 5:31 PM EDT | Special Weather Statement | TAE | Leon | 44 min |
| Aug 28, 6:15 PM EDT | Special Weather Statement | TAE | Taylor | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.